Alert archive / Tennessee / Wind Advisories in 2013

Wind Advisory 3, NWS Nashville, TN

February 18, 201339 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Feb 18, 2013, 3:42 AM CST for 39 counties in Tennessee. It took effect at Feb 18, 2013, 9:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2013, 3:42 AM CST (09:42 UTC)
In effect from
Feb 18, 2013, 9:00 AM CST
Expired
Feb 19, 2013, 12:00 AM CST
In force
15 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WWUS74 KOHX 180942
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
342 AM CST MON FEB 18 2013

...GUSTY SOUTH WINDS POSSIBLE TODAY THRU MIDNIGHT TONIGHT...

.SUSTAINED WINDS OF AT LEAST 15 TO 25 MPH...WITH GUSTS TO AROUND
40 MPH...CAN BE EXPECTED LATER THIS MORNING THROUGH MIDNIGHT TONIGHT
DUE TO A STRENGTHENING SURFACE PRESSURE GRADIENT AHEAD OF AN
APPROACHING COLD FRONTAL PASSAGE.

TNZ005>011-022>034-056>066-075-077>080-093>095-181800-
/O.NEW.KOHX.WI.Y.0003.130218T1500Z-130219T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
342 AM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
CST TONIGHT. 

* TIMING...9 AM THIS MORNING THROUGH MIDNIGHT CST TONIGHT. 

* WINDS...SUSTAINED WINDS FROM THE SOUTH OF AT LEAST 15 TO 25 MPH
  WITH GUSTS AROUND 40 MPH.

* IMPACTS...EXPECT WINDS THIS STRONG TO BLOW AROUND LOOSE 
  ITEMS...AND IMPACT EXPOSED AREAS SUCH AS LAKES AND RIVERS... 
  AND MAKE TRAVEL IN HIGH PROFILE VEHICLES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
31
2 follow-up statements
957 
WWUS74 KOHX 181801
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 PM CST MON FEB 18 2013

...GUSTY SOUTH WINDS POSSIBLE TODAY THRU MIDNIGHT TONIGHT...

.SUSTAINED WINDS OF AT LEAST 15 TO 25 MPH...WITH GUSTS TO AROUND
40 MPH...CAN BE EXPECTED THROUGH MIDNIGHT TONIGHT DUE TO A
STRENGTHENING SURFACE PRESSURE GRADIENT AHEAD OF AN APPROACHING
COLD FRONTAL PASSAGE.

TNZ005>011-022>034-056>066-075-077>080-093>095-190600-
/O.CON.KOHX.WI.Y.0003.000000T0000Z-130219T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1201 PM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* TIMING...THROUGH MIDNIGHT CST TONIGHT.

* WINDS...SUSTAINED WINDS FROM THE SOUTH OF AT LEAST 15 TO 25 
  MPH WITH GUSTS AROUND 40 MPH. 

* IMPACTS...EXPECT WINDS THIS STRONG TO BLOW AROUND LOOSE 
  ITEMS...AND IMPACT EXPOSED AREAS SUCH AS LAKES AND RIVERS... 
  AND MAKE TRAVEL IN HIGH PROFILE VEHICLES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ROSE
420 
WWUS74 KOHX 190550
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1150 PM CST MON FEB 18 2013

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT...

.SINCE THE ONSET OF RAIN...WIND GUSTS HAVE WEAKENED EVERYWHERE
ACROSS MIDDLE TENNESSEE...THOUGH A FEW HIGHER GUSTS WILL CONTINUE
ACROSS THE PLATEAU. HOWEVER...OTHER THAN A BRIEF PERIOD BEHIND THE
APPROACHING FRONT OF WIND GUSTS OVER 30 MPH...THE STRONGEST WINDS
HAVE ENDED AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
MIDNIGHT CST.

TNZ005>011-022>034-056>066-075-077>080-093>095-190700-
/O.EXP.KOHX.WI.Y.0003.000000T0000Z-130219T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1150 PM CST MON FEB 18 2013

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE GRADIENT WINDS HAVE WEAKENED SOMEWHAT SINCE THE RAIN HAS
FALLEN ACROSS MIDDLE TENNESSEE. BEHIND AN APPROACHING COLD
FRONT...A FEW WIND GUSTS OVER 30 MPH WILL BE POSSIBLE OUT OF THE
NORTHWEST BUT FOR THE MOST PART...THE MAJORITY OF THE WINDS THE
REMAINDER OF THE NIGHT WILL REMAIN BELOW ADVISORY CRITERIA.
THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT.

$$

AL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:27 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 18, 3:27 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
327 AM CST MON FEB 18 2013

.DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

FORECAST QUANDARIES...WILL WINDS BE STRONG ENOUGH FOR WIND ADVISORY
TODAY THRU THE EVENING HOURS TONIGHT...TEMPS.

OVERALL...NOT MUCH CHANGE TO THE FORECAST DEPICTION AND REASONING SINCE
YESTERDAY AFTERNOON'S MODEL RUNS...WITH GOOD CONSENSUS BETWEEN THE BIG
THREE 00Z MODEL RUNS...NAM/GFS/EURO....REVOLVING AROUND TWO UPCOMING
H5 SYSTEMS...ONE LATE THIS AFTERNOON AND TONIGHT...AND THE OTHER THU
INTO THU NIGHT.

STILL EXPECTING A PRETTY SHARP PRESSURE GRADIENT TO BEGIN DEVELOPING
ACROSS WRN PORTIONS OF THE MID STATE BY 15Z THIS MORNING...AND QUICKLY
SPREADING EWD...AS SYSTEM BEGINS TO DEVELOP ACROSS THE PLAINS AND MOVES
EWD. EXPECT BREEZY CONDITIONS WITH GUSTS TO 35 TO 40 MPH AT LEAST POSSIBLE...
AND THESE CONDITIONS WILL CONTINUE THRU THE EVENING HRS...AS A COLD FRONT
APPROACHES THE TN RIVER VALLEY. THUS...WILL BE ISSUING AROUND PRESS TIME
A WIND ADVISORY FOR ALL OF MIDDLE TN FROM 15Z TODAY THRU 06Z TONIGHT. DO
EXPECT OVERALL LOW LOW LEVEL MOISTURE TO INCREASE DURING THE DAY...BUT STILL
BELIEVE MARGINAL FIRE WX DANGER CONDITIONS SHOULD PERSIST THRU THE AFTERNOON
HRS TODAY ACROSS THE AREA TOO. EXPECT A SLIGHT CHANCE WRN HALF TO CHANCE NEAR
THE TN RIVER VALLEY FOR LATE THIS AFTERNOON FOR SHWRS TO DEVELOP...BUT
ALSO STILL EXPECTING THE BULK OF THE RAIN TO FALL ACROSS THE MID STATE
TONIGHT...AND HAVE MADE SOME ADJUSTMENTS TO THE GRIDS TO SHOW THAT THE LATE
EVENING THRU EARLY TUE MORNING WILL BE THE PRIME TIMES FOR SHWRS ACROSS
THE REGION. OVERALL INSTABILITY WILL BE MARGINAL...BUT SHOULD BE ENOUGH
TO SUPPORT A SLIGHT CHANCE OF TSTMS THRU THE NIGHT. AS FOR TEMPS...EXPECT
EVEN A SIGNIFICANT WARMUP FROM TEMPS EXPERIENCED YESTERDAY AFTERNOON WITH
THESE BREEZY CONDITIONS...WITH HIGHS EVEN INTO THE LOW 60S...MID 50S PLATEAU.
LOOK FOR COOLER AND DRIER AIR TO WORK IN BEHIND THE COLD FRONTAL PASSAGE
QUICKLY TONIGHT...WITH LOWS IN THE MID TO UPPER 30S...AND AROUND TO LOWER
40S PLATEAU...WHERE SHWRS AND A SLIGHT CHANCE OF TSTMS WILL BE CONTINUING
LATE. OVERALL...QPF VALUES SHOULD BE LESS THAN ONE INCH AS THIS SYSTEM
MOVES QUICKLY ACROSS THE MID STATE TONIGHT.

A BRIEF PERIOD OF DRY WX WILL OCCUR ACROSS THE AREA ON TUE AND WED THANKS
TO WEAK H5 RIDGING AND SFC RIDING INFLUENCES...WITH HIGHS ON TUE IN THE
UPPER 40S TO LOWER 50S AND HIGHS ON WED ONLY SPANNING THE 40S AS COLDER
AIR FROM THE N WORKS INTO THE AREA. THIS COLDER AIR WILL RESULT IN TUE
NIGHT LOWS REMAINING MAINLY IN THE LOWER 20S.

THE NEXT STORM SYSTEM STILL LOOKS LIKE IT WILL BE DEVELOPING OVER THE SW
U.S. AS WED PROGRESSES. MOISTURE...WINDS...AND CHANCES FOR PCPN WILL
INCREASE THU INTO THU NIGHT. AIRMASS WILL START OF PRETTY COOL THU MORNING
WITH LOWS MAINLY IN THE LOW TO MID 20S...BUT PCPN STILL LOOKS LIKE PCPN
WILL NOT DEVELOP UNTIL AT LEAST THE LATE MORNING HRS ON THU WHEN TEMPS
ARE EXPECTED TO BE WELL ABOVE FREEZING. STILL LOOKING ALSO LIKE THERE IS
A LITTLE BIT MORE INSTABILITY WITH THIS SYSTEM THAN THE ONE EXPECTED LATER
TODAY AND TONIGHT...BUT BEST CHANCE OF INSTABILITY SILL LOOKS LIKE IT WILL
REMAIN ACROSS THE SRN MS RIVER VALLEY REGION WELL S OF THE MID STATE...ALONG
WITH ANY ORGANIZED SVR WX POTENTIAL. HIGHS ON THU WILL MAINLY BE IN THE 50S.
OVERALL...QPF VALUES WITH THIS SYSTEM SHOULD BE AROUND ONE INCH OR
EVEN SLIGHTLY GREATER.

AS ANOTHER STORM SYSTEM MEANDERS OVER THE N CNTRL U.S. FRI AND SAT...THE
SRN BRANCH OF THE JET STILL LOOKS LIKE IT WILL BE ACTIVE ACROSS THE SRN
HALF OF THE U.S.  STILL ALSO LOOKS LIKE A COUPLE QUICK MOVING SHORT WAVES
ARE POSSIBLE DURING THIS PERIOD...BUT AM PLANNING ON LEANING TOWARD PREVIOUS
FORECAST REASONING AND NOT INCLUDE PCPN AT THIS TIME. BOTH THE GFS AND EURO
ARE CONTINUING WITH THEIR TREND OF YET ANOTHER LARGE H5 LOW DEVELOPING
OVER THE SW U.S. NEXT WEEKEND...AND POSSIBLY IMPACTING MID TN WX BY THE
FIRST PART OF NEXT WEEK. TEMPS WILL BE GENERALLY NEAR OR SLIGHTLY ABOVE
SEASONABLE NORMS FRI THRU THE FIRST PART OF NEXT WEEK TOO.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      61  38  49  23 /  20 100  10   0
CLARKSVILLE    62  36  47  21 /  50 100  05   0
CROSSVILLE     53  41  45  19 /  10 100  30   0
COLUMBIA       61  39  51  24 /  20 100  10   0
LAWRENCEBURG   61  39  52  24 /  20 100  10   0
WAVERLY        62  36  49  22 /  50 100  05   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

31
Hazardous weather outlook, Feb 17, 4:16 PM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
416 PM CST SUN FEB 17 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-182230-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
416 PM CST SUN FEB 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SOUTHERLY BREEZES WILL INCREASE ON MONDAY...ESPECIALLY IN THE
AFTERNOON. GUSTS TO AROUND 35 MPH ARE POSSIBLE IN MOST AREAS OF
MIDDLE TENNESSEE.

49

Nearby

Wind Advisories in Tennessee, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.